Alert archive / Minnesota / Beach Hazards Statements in 2014
Beach Hazards Statement 1, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Jun 18, 2014, 3:34 AM CDT for Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2014, 3:34 AM CDT (08:34 UTC)
- Expired
- Jun 18, 2014, 8:00 PM CDT
- In force
- 16 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
960 WHUS43 KDLH 180834 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 334 AM CDT WED JUN 18 2014 MNZ037-WIZ001-190100- /O.NEW.KDLH.BH.S.0001.140618T0834Z-140619T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 334 AM CDT WED JUN 18 2014 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT THROUGH THIS EVENING. * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED TO DEVELOP ALONG THE LAKE SUPERIOR SHORELINE TODAY DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS (ALL LOWER CASE) FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$ MELDE
3 follow-up statements
309 WHUS43 KDLH 181448 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 948 AM CDT WED JUN 18 2014 MNZ037-WIZ001-190100- /O.CON.KDLH.BH.S.0001.000000T0000Z-140619T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 948 AM CDT WED JUN 18 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED TO DEVELOP ALONG THE LAKE SUPERIOR SHORELINE TODAY DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS (ALL LOWER CASE) FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$ G2
513 WHUS43 KDLH 182053 AAB CFWDLH COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 353 PM CDT WED JUN 18 2014 MNZ037-WIZ001-190100- /O.CON.KDLH.BH.S.0001.000000T0000Z-140619T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 353 PM CDT WED JUN 18 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED TO DEVELOP ALONG THE LAKE SUPERIOR SHORELINE TODAY DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS (ALL LOWER CASE) FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$ G2
488 WHUS43 KDLH 190105 AAA CFWDLH COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 805 PM CDT WED JUN 18 2014 MNZ037-WIZ001-190215- /O.EXP.KDLH.BH.S.0001.000000T0000Z-140619T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 805 PM CDT WED JUN 18 2014 ...BEACH HAZARDS STATEMENT HAS EXPIRED... STRONG NORTHEAST WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. IT IS POSSIBLE THAT DANGEROUS CONDITIONS WILL OCCUR ONCE AGAIN THURSDAY. PLEASE REFER TO THE LATEST SURF FORECAST FOR ADDITIONAL INFORMATION. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Jun 18, 12:31 AM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jun 18, 12:31 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1231 AM CDT WED JUN 18 2014
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 316 PM CDT TUE JUN 17 2014
A PLEASANT SUMMER DAY ACROSS THE AREA TODAY WITH 3 PM TEMPS IN THE
MID 70S TO LOW 80S. A WEAK BOUNDARY DRAPED FROM UPPER MICHIGAN
EXTENDS WEST TO CENTRAL MINNESOTA. ANOTHER STRONGER BOUNDARY
EXTENDS FROM THE SURFACE LOW OVER CENTRAL NEBRASKA...EAST ACROSS
IOWA TO THE SOUTHERN TIP OF LAKE MICHIGAN. THIS BOUNDARY WILL ONCE
AGAIN SERVE AS THE FOCUS FOR STRONG STORMS TONIGHT...WELL AWAY FROM
OUR NECK OF THE WOODS. A FEW STORMS MAY FIRE ACROSS THE SOUTHERN
PORTIONS OF THE FORECAST AREA TONIGHT...BUT ARE NOT EXPECTED TO BE
SEVERE. LOWS TO BE COOL AGAIN WITH CLEAR SKIES AND NORTHEAST FLOW
BRINGING IN RELATIVELY DRIER AIR. HAVE LOWERED MINS TO THE LOW 50S
NORTH TO AROUND 60 SOUTH.
WEDNESDAY THE MID LEVEL BAROCLINIC ZONE TO PUSH TOWARDS THE FORECAST
AREA...AND WITH THE WARM AIR ADVECTION ONGOING OVER IT IT SHOULD
LIGHT UP WITH SHOWERS AND THUNDERSTORMS. HAVE KEPT POPS MOSTLY OUT
OF THE FORECAST AREA FOR THE DAYTIME...DEPENDING ON THE EASTERLY
FLOW OFF THE LAKE TO KEEP ANY POSSIBLE STORMS FOR US ELEVATED. THIS
WILL ALSO KEEP OUT TEMPERATURES A LITTLE COOLER...WITH HIGHS IN THE
UPPER 60S TO UPPER 70S.
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 316 PM CDT TUE JUN 17 2014
THE FORECAST AREA IS FACING ANOTHER PROLONGED PERIOD OF RAINY AND
STORMY WEATHER FOR THE LATTER HALF OF THIS WEEK AND THROUGH THIS
WEEKEND. SIGNIFICANT RAINFALL WILL LIKELY PROLONG...IF NOT
EXACERBATE...RIVER AND LAKE FLOODING ISSUES ACROSS NORTHERN AND
CENTRAL MINNESOTA THAT ARE ONGOING AS OF THIS AFTERNOON.
WEDNESDAY EVENING WILL BEGIN WITH SURFACE HIGH PRESSURE CENTERED
OVER SOUTHERN HUDSON BAY. THE SURFACE HIGH WILL BE REINFORCED BY THE
SUBSIDENCE FROM AN AMPLIFYING MID/UPPER LEVEL RIDGE OVER SOUTH
CENTRAL CANADA AND THE UPPER MIDWEST. A POTENT BUT SLOW MOVING
MID/UPPER LEVEL LOW WILL BE OVER THE NORTHERN ROCKIES OVER OR NEAR
MONTANA. SURFACE LOW PRESSURE WILL BE CENTERED IN THE CENTRAL AND
NORTHERN HIGH PLAINS...WITH A SURFACE STATIONARY/WARM FRONT
STRETCHING ACROSS THE NORTHERN PLAINS TO SOUTHERN GREAT LAKES REGION.
THE MID/UPPER LEVEL LOW IN THE ROCKIES IS EXPECTED TO SLOWLY MOVE
ENE THROUGH SOUTH CENTRAL CANADA WEDNESDAY NIGHT THROUGH THE
WEEKEND. THIS WILL BRING A PROLONGED PERIOD OF RAIN AND STORMS TO
THE NORTHLAND FROM THE WEST AS THE OCCLUDED FRONT FROM THE LOW
PRESSURE SYSTEM IN SOUTH CENTRAL CANADA MOVES APPROACHES AND THEN
MOVES THROUGH THE NORTHLAND DURING THE WEDNESDAY NIGHT THROUGH
FRIDAY TIMEFRAME. THIS PERIOD LOOKS THE MOST ACTIVE AND WET. MUCH OF
THE FORECAST AREA IS FORECAST TO GET WIDESPREAD RAINFALL OF A HALF
TO 1 INCH. THREE TO 6 HOUR FLASH FLOOD GUIDANCE IS ABOUT 1.5 TO 2
INCHES ACROSS THE FORECAST AREA. WE WILL NEED TO CONSIDER THE NEED
FOR A FLASH FLOOD WATCH IF IT APPEARS MUCH OF THIS RAIN COULD FALL
IN A SHORT ENOUGH TIME PERIOD.
THE NORTHLAND WILL TRANSITION TO AN UNSTABLE POST FRONTAL ATMOSPHERE
FOR THE WEEKEND AS THE WEAKENING MID/UPPER LEVEL LOW DIGS INTO THE
NORTHLAND REGION. THIS COULD CAUSE PERIODS OF SCATTERED SHOWERS AND
STORMS...PRIMARILY DURING THE AFTERNOON AND EARLY EVENING OF BOTH
SATURDAY AND SUNDAY.
THERE IS GREATER UNCERTAINTY ABOUT THE WEATHER EARLY NEXT WEEK. THE
MODELS ARE INDICATING SURFACE HIGH PRESSURE WILL BUILD BACK INTO THE
NORTHLAND DURING THE MONDAY AND TUESDAY TIMEFRAME. HOWEVER...THE GFS
AND ECMWF ARE INDICATING SIGNIFICANT RAINS FOR MONDAY. THIS IS
LIKELY DUE TO THE INSTABILITY CAUSED BY THE LINGERING MID/UPPER
LEVEL LOW MOVING OVER THE REGION. FOR NOW...I KEPT THE MONDAY
FORECAST DRY...BUT WE MIGHT NEED TO ADD LOW CHANCES FOR SHOWERS AND
STORMS IF THE MODELS CONTINUE TO INDICATE THE WEAK MID/UPPER LEVEL
STILL LINGERING OVER THE NORTHLAND AT THIS TIME. OTHERWISE...THE
SURFACE HIGH PRESSURE SHOULD PROVIDE GENERALLY DRY WEATHER THROUGH
THE MIDDLE OF NEXT WEEK...WHICH WILL BE WELCOME RELIEF FOR THOSE
FIGHTING RISING/HIGH WATER ON RIVERS AND LAKES IN PARTS OF MINNESOTA.
TEMPERATURES DURING THE LONG TERM PERIOD SHOULD BE SEASONAL...WITH
HIGHS GENERALLY RANGING FROM THE UPPER 60S TO UPPER 70S.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1231 AM CDT WED JUN 18 2014
SCATTERED SHOWERS AND STORMS WILL BE FOUND ACROSS PORTIONS OF
NORTHERN WISCONSIN OVERNIGHT. HAVE INTRODUCED A VCSH AT KHYR WITH
UNCERTAINTY IF THE STORMS WILL LIFT FAR ENOUGH NORTH TO MOVE OVER
THE AIRPORT. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH THE TAF
PERIOD. SOME LOW CLOUD DEVELOPMENT IS POSSIBLE AT KDLH WITH
INCREASING ONSHORE WINDS TONIGHT...BUT HAVE KEPT ONLY SCT BELOW 2
KFT AT THIS TIME. WINDS WILL BECOME GUSTY AROUND 25 KT ON WEDNESDAY
WITH A FEW GUSTS AROUND 30 KT EXPECTED IN THE AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 51 65 54 70 / 30 60 70 40
INL 55 73 57 75 / 30 60 60 50
BRD 63 77 60 80 / 50 70 60 40
HYR 61 76 61 79 / 30 60 60 40
ASX 50 71 55 70 / 20 50 60 40
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR LSZ121-142>148.
&&
SHORT TERM...LE
LONG TERM...GROCHOCINSKI
AVIATION...GRANINGHazardous weather outlook, Jun 17, 10:39 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 1039 PM CDT TUE JUN 17 2014 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-190345- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 1039 PM CDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE FOUND OVER PORTIONS OF NORTHERN WISCONSIN TONIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE SEVERAL ROUNDS OF RAIN AND STORMS ACROSS THE REGION WEDNESDAY NIGHT... AND THROUGH THE WEEKEND. SOME STORMS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT COULD BE STRONG WITH GUSTY WINDS...SMALL HAIL...AND HEAVY RAIN. THE WETTEST TIME FRAME APPEARS TO BE THURSDAY AND THURSDAY NIGHT...WITH THE POTENTIAL FOR WIDESPREAD RAINFALL OF A HALF TO AROUND AN INCH. SOME LOCATIONS MAY RECEIVE LOCALLY HIGHER AMOUNTS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LSZ121-140>148-190345- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 1039 PM CDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE INCREASING EAST TO NORTHEAST WINDS OVER LAKE WEDNESDAY. SMALL CRAFT ADVISORIES HAVE BEEN POSTED. THE HAZARDOUS CONDITIONS MAY CONTINUE THROUGH WEDNESDAY NIGHT AND THURSDAY. THUNDERSTORMS ARE POSSIBLE OVER WESTERN LAKE SUPERIOR THURSDAY...CONTINUING THROUGH THE WEEKEND. GRANING MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Jun 17, 9:48 PM CDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 948 PM CDT TUE JUN 17 2014 WIZ009-180315- PRICE- 948 PM CDT TUE JUN 17 2014 ...STRONG STORM APPROACHING OGEMA... AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF OGEMA...MOVING EAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING BRIEF HEAVY DOWNPOURS...GUSTY WINDS...SMALL HAIL AND OCCASIONAL LIGHTNING. LOCATIONS IMPACTED INCLUDE... OGEMA... SPIRIT... GUSTY WINDS MAY CAUSE SMALL OBJECTS TO BLOW AROUND. SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED. LAT...LON 4546 9056 4556 9003 4537 9004 4537 9049 GRANING
Special weather statement, Jun 17, 10:01 PM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1001 PM CDT TUE JUN 17 2014
WIZ009-180330-
PRICE-
1001 PM CDT TUE JUN 17 2014
...STRONG STORMS TRACKING OVER SOUTHERN PRICE COUNTY...
AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTHWEST OF KENNAN...MOVING EAST AT 35
MPH.
THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...WIND GUSTS TO
40 MPH...BRIEF HEAVY DOWNPOURS...AND LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
KENNAN... CATAWBA...
GUSTY WINDS MAY CAUSE SMALL OBJECTS TO BLOW AROUND. SEEK SHELTER
INDOORS UNTIL THIS STORM HAS PASSED.
LAT...LON 4538 9069 4557 9069 4563 9036 4537 9029
4537 9046 4537 9068
GRANINGSpecial weather statement, Jun 17, 10:34 PM CDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1034 PM CDT TUE JUN 17 2014
WIZ009-180415-
PRICE-
1034 PM CDT TUE JUN 17 2014
...STRONG STORMS OVER SOUTHERN PRICE COUNTY...
AT 1031 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF KENNAN...MOVING NORTHEAST AT 30
MPH.
THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...AND LIGHTNING.
* THE THUNDERSTORM WILL AFFECT THE AREAS OF...
KENNAN...
CATAWBA...
OGEMA...
PRENTICE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.
LAT...LON 4551 9069 4555 9069 4565 9004 4562 9003
4538 9004 4537 9005 4537 9060
GRANINGSpecial weather statement, Jun 17, 10:48 PM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1048 PM CDT TUE JUN 17 2014
MNZ038-WIZ006-180430-
BURNETT-PINE-
1048 PM CDT TUE JUN 17 2014
...STRONG STORM APPROACHING TRADE LAKE...
AT 1045 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF TRADE LAKE...MOVING
NORTHEAST AT 20 MPH.
THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...LIGHTNING...AND BRIEF HEAVY DOWNPOURS...
* THE THUNDERSTORM WILL BE NEAR...
RANDALL BY 1100 PM...
TRADE LAKE AND FOUR CORNERS BY 1125 PM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS TO BLOW AROUND. SEEK SHELTER
INDOORS UNTIL THIS STORM HAS PASSED.
LAT...LON 4564 9289 4571 9289 4586 9259 4586 9229
4572 9229 4572 9252 4565 9252 4563 9254
4563 9288
GRANINGSpecial weather statement, Jun 17, 11:09 PM CDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1109 PM CDT TUE JUN 17 2014
WIZ006>008-180500-
BURNETT-SAWYER-WASHBURN-
1109 PM CDT TUE JUN 17 2014
...STRONG STORMS MOVING INTO SOUTHERN WASHBURN AND SAWYER COUNTIES...
AT 1102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS...GENERALLY ALONG A LINE FROM
FREDERIC...EAST TO BIRCHWOOD...AND LADYSMITH. THESE STORMS WERE
MOVING NORTHEAST AT 20 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL LIGHTNING...AND BRIEF HEAVY
DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
BIRCHWOOD... ANGUS... EXELAND...
SARONA... SHELL LAKE... BIG SAND
LAKE... WINTER... STONE LAKE...
SPOONER... HERTEL...
GUSTY WINDS MAY CAUSE SMALL OBJECTS TO BLOW AROUND. SEEK SHELTER
INDOORS UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4572 9217 4572 9231 4586 9231 4584 9076
4563 9091 4563 9214
GRANINGSpecial weather statement, Jun 18, 12:23 AM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1223 AM CDT WED JUN 18 2014
WIZ003-004-006>009-180600-
ASHLAND-BURNETT-IRON-PRICE-SAWYER-WASHBURN-
1223 AM CDT WED JUN 18 2014
...LINE OF STORMS MOVING INTO NORTHERN WISCONSIN...
AT 1218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
HERTEL TO WINTER TO 15 MILES NORTHEAST OF BRANTWOOD...MOVING
NORTHEAST AT 30 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF
HEAVY DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
SPOONER LAKE... STONE LAKE... RICE LAKE...
LORETTA... NEW POST... FIFIELD...
TREGO... NORTHWOODS BEACH... CHIPPEWA LAKE...
BLAISDELL LAKE... PARK FALLS... EARL...
CHIEF LAKE... SPRINGBROOK... LITTLE ROUND LAKE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS TO BLOW AROUND. SEEK SHELTER
INDOORS UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4555 9069 4563 9069 4563 9214 4572 9217
4572 9244 4573 9244 4602 9171 4607 9024
4604 8991 4597 8993 4597 9003 4551 9004
MCLOVINThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:48 PM CDT | Special Weather Statement | DLH | Price | 27 min |
| Jun 17, 10:01 PM CDT | Special Weather Statement | DLH | Price | 29 min |
| Jun 17, 10:03 PM CDT | Severe Thunderstorm Warning | DLH | Price | 42 min |
| Jun 17, 10:34 PM CDT | Special Weather Statement | DLH | Price | 41 min |
| Jun 17, 10:48 PM CDT | Special Weather Statement | DLH | Burnett | 42 min |
| Jun 17, 11:09 PM CDT | Special Weather Statement | DLH | Washburn | 51 min |
| Jun 18, 12:23 AM CDT | Special Weather Statement | DLH | Price, Sawyer, Washburn | 37 min |
Nearby
Beach Hazards Statements in Minnesota, 2014Beach Hazards Statements in Wisconsin, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.